: Sometimes after a hard stool, I get a pain in my anus that lasts up to several hours, sometimes until the next morning. Sometimes I can't even sit on it because of the pain. I do have hemorrhoids, but wasn't sure if they could be doing this. I'm 30/m and had a colonoscopy in Feb 1998 showing everything was ok except for the hemorrhoids. Should I be concerned that it may be something worse, like anal cancer. Additionally, is it ok to take the following fiber supplements daily or is it too much. I've been doing it now for about 6 weeks and it has helped my IBS significantly - 4 FiberCon, 2 tablespoons Metamucil and 2 stool softeners (docusate sodium). Thanks.
Dear Mark F.,
Your symptoms are probably consistent with an anal fissure or hemorrhoid. However, it is difficult to diagnose these conditions with certainty without visual inspection of the area. You may want to see a colorectal surgeon to be absolutely sure that nothing else is going on in the anal area. The fact that you had a recent normal colonoscopy is reassuring. The fiber supplements that you are taking are fine. Another easy way to meet your daily fiber requirement is to eat FIBER ONE cereal (2 oz.) daily. I hope you find this information helpful.
This response is being provided for general informational purposes only and should not be considered medical advice or consultation. Always check with your personal physician when you have a question pertaining to your health. If you wish to be seen at our institution please call 1-800-653-6568, our Referring Physicians' Office and make an appointment to see Dr. Szilagy, one of our expert Colorectal Surgeons.
*Keywords: anal pain, hard stool
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.